About this Journal Submit a Manuscript Table of Contents
Journal of Applied Mathematics
Volume 2013 (2013), Article ID 625063, 9 pages
http://dx.doi.org/10.1155/2013/625063
Research Article

Some New Gronwall-Bellman-Type Inequalities on Time Scales and Their Applications

1School of Science, Shandong University of Technology, Zibo, Shandong 255049, China
2School of Mathematical Sciences, Qufu Normal University, Qufu, Shandong 273165, China

Received 28 May 2013; Accepted 11 October 2013

Academic Editor: Samir H. Saker

Copyright © 2013 Bin Zheng et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

We establish some new Gronwall-Bellman-type inequalities on time scales. These inequalities are of new forms compared with other Gronwall-Bellman-type inequalities established so far in the literature. Based on them, new bounds for unknown functions are derived. For illustrating the validity of the inequalities established, we present some applications for them, in which the boundedness for solutions for some certain dynamic equations on time scales is researched.

1. Introduction

As is known, various integral and differential inequalities play an important role in the research of boundedness, global existence, and stability of solutions of differential and integral equations as well as difference equations. Among the investigations for inequalities, generalization of the Gronwall-Bellman-inequality [1, 2] is a hot topic, as such inequalities provide explicit bounds for unknown functions concerned. During the past decades, many Gronwall-Bellman-type inequalities have been discovered (e.g., see [318]). Recently, with the development of the theory of time scales [19], many integral inequalities on time scales have been established, for example, [2032], which have proved to be very effective in the analysis of qualitative as well as quantitative analysis of solutions of dynamic equations. But for some certain dynamic equations, for example, or it is inadequate to research the boundedness of their solutions by use of the existing results in the literature. So it is necessary to seek new approach to fulfill such analysis for them.

Based on the analysis above, in this paper, we establish some new Gronwall-Bellman-type inequalities on time scales, which are designed so as to be used as a handy tool to research the boundedness of the solutions of the equations mentioned above. By use of the established inequalities, some new bounds for the solutions for the two equations are derived.

In the rest of the paper, denotes the set of real numbers, and . denotes an arbitrary time scale, and , where . On we define the forward and backward jump operators and such that and . The graininess is defined by . Obviously, if , while if . A point with is said to be left dense if , right dense if , left scattered if , and right scattered if . The set is defined to be if does not have a left scattered maximum; otherwise it is without the left scattered maximum.

The following definitions and theorems in the theory of time scales are known to us.

Definition 1. A function is called rd-continuous if it is continuous in right-dense points and if the left-sided limits exist in left-dense points, while is called regressive if . denotes the set of rd-continuous functions, while denotes the set of all regressive and rd-continuous functions, and .

Definition 2. For some and a function , the delta derivative of at is denoted by (provided that it exists) with the property such that, for every , there exists a neighborhood of satisfying

Definition 3. If and , then is called an antiderivative of , and the Cauchy integral of is defined by where .

Definition 4. For , the exponential function is defined by

Definition 5. If and , we define

Theorem 6 (see [20, Theorem 2.1]). If and , then (i)(ii)If are delta differential at , then is also delta differential at , and

Theorem 7 (see [20, Theorem 2.2]). If , and , then one has the following:(i); (ii); (iii); (iv); (v); (vi)if for all , then .

Theorem 8 (see [29, Theorem 5.2]). If , then the following conclusions hold:(i) and ;(ii);(iii)if , then for all ;(iv)if , then ;(v),where .

Remark 9. If , then Theorem 8 ((iii), (v)) still holds.

Theorem 10 (see [29, Theorem 5.1]). If and fix , then the exponential function   is the unique solution of the following initial value problem:

2. Main Results

Lemma 11. Suppose that , , and . Then implies

Proof. Denote that . Then Since , then from Theorem 8 (iv), we have , and furthermore from Theorem 8 (iii), we obtain for all .
According to Theorem 6 (ii), On the other hand, from Theorem 10, we have So combining (13), (14) and Theorem 8, it follows that Substituting with , an integration for (15) with respect to from to yields By and , it follows that which is followed by Since is arbitrary, after substituting with , we obtain the desired inequality.

Lemma 12. Under the conditions of Lemma 11, furthermore, if and is nonincreasing on , then

Proof. Since and is nondecreasing on , then and From [33, Theorems 2.39 and 2.36 (i)], we have Combining the above information, we can obtain the desired inequality.

Lemma 13 (see [4]). Assume that , and ; then for any , the following inequality holds:
First one will study the following Gronwall-Bellman-type inequality on time scales:

Theorem 14. Suppose that are nonincreasing, , and are constants, , and . If for , satisfies (23), then Provided that , where

Proof. Let the right side of (23) be . Then Let Then we have From Lemma 11, considering is nonincreasing on , we can obtain where are defined in (25).
Let Then From Lemma 13, we have A combination of (32), (33), (34), and (35) yields where are defined in (26) and (27), respectively. By being nonincreasing on and , according to Lemma 12, we have Combining (32), (34), and (37), we obtain From (28), (38), we can obtain the desired inequality (13).

Based on Theorem 14, we will establish two Volterra-Fredholm type delay integral inequalities on time scales in the following two theorems.

Theorem 15. Suppose that , and are defined as in Theorem 14 with , is a constant, and is a fixed number. If for , satisfies the following inequality: and furthermore, , then for , provided that , where

Proof. Let the right side of (39) be . Then Considering , it follows that We notice that the structure of (46) is just similar to that of (29). So following the same manner as the process of (29)–(38) in Theorem 14 (i.e., takes the place of in Theorem 14, and let in Theorem 14), considering , we can obtain where , and are defined in (42), (43), and (44), respectively. Setting in (47), we obtain As , it follows that that is, Combining (45), (47), and (50), we can obtain the desired inequality (39).

Theorem 16. Suppose that , and are defined as in Theorem 14 with , is a constant, is a fixed number, , and for , where . If for , satisfies the following inequality: with the initial condition (11), and furthermore, , then provided that , where

Proof. Let the right side of (51) be . Then Furthermore, considering , we have Let Then Considering is nonincreasing on , by Lemma 12 we obtain Combining (57) and (59), it follows that On the other hand, from Lemma 13 one can see that the following inequalities hold: So combining (60) and (61), we have
where are defined in (53) and (54), respectively.
Considering is nonincreasing on , then by Lemma 12, we have Combining (59) and (63), we obtain Setting in (64), considering , we obtain which is followed by Then combining (55), (64), and (66), we can obtain the desired inequality (52).

3. Applications

In this section, we apply the results established above to analysis of boundedness of solutions for certain dynamic equations.

Example 17. Consider the following dynamic equation: where , is a constant with , and is a constant.

Theorem 18. Suppose that is a solution of (66)-(67) and assume that and , where , and are defined the same as in Theorem 14; then the following inequality holds: where

Proof. The equivalent integral equation of (56) can be denoted by Then we have A suitable application of Theorem 14 (i.e., takes the place of a() in Theorem 14, and in Theorem 14) yields (68).

Remark 19. Under the conditions of Theorem 18, considering , furthermore we have the following estimate:

Example 20. Consider the following dynamic equation: where , , is a constant with , and is a constant.

Theorem 21. Suppose that is a solution of (73) and assume that and , where , and are defined the same as in Theorem 16. Then the following inequality holds: provided that and , where are defined as in Theorem 16.

Proof. From (73), we have Then under the condition , a suitable application of Theorem 16 yields (74).

Acknowledgments

This work was partially supported by Natural Science Foundation of Shandong Province (China) (Grant no. ZR2013AQ009) and Doctoral initializing Foundation of Shandong University of Technology (China) (Grant no. 4041-413030).

References

  1. T. H. Gronwall, “Note on the derivatives with respect to a parameter of the solutions of a system of differential equations,” Annals of Mathematics, vol. 20, no. 4, pp. 292–296, 1919. View at Publisher · View at Google Scholar · View at MathSciNet
  2. R. Bellman, “The stability of solutions of linear differential equations,” Duke Mathematical Journal, vol. 10, pp. 643–647, 1943. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  3. Ou Yang-Liang, “The boundedness of solutions of linear differential equations y+A(t)y=0,” Advances in Mathematics, vol. 3, pp. 409–415, 1957. View at MathSciNet
  4. F. Jiang and F. Meng, “Explicit bounds on some new nonlinear integral inequalities with delay,” Journal of Computational and Applied Mathematics, vol. 205, no. 1, pp. 479–486, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  5. A. Gallo and A. M. Piccirillo, “About some new generalizations of Bellman-Bihari results for integro-functional inequalities with discontinuous functions and applications,” Nonlinear Analysis A, vol. 71, no. 12, pp. e2276–e2287, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. W. S. Cheung and J. Ren, “Discrete non-linear inequalities and applications to boundary value problems,” Journal of Mathematical Analysis and Applications, vol. 319, no. 2, pp. 708–724, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. W. N. Li, M. Han, and F. W. Meng, “Some new delay integral inequalities and their applications,” Journal of Computational and Applied Mathematics, vol. 180, no. 1, pp. 191–200, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. O. Lipovan, “A retarded integral inequality and its applications,” Journal of Mathematical Analysis and Applications, vol. 285, no. 2, pp. 436–443, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. Q. H. Ma and E. H. Yang, “Some new Gronwall-Bellman-Bihari type integral inequalities with delay,” Periodica Mathematica Hungarica, vol. 44, no. 2, pp. 225–238, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. W. S. Wang, “Some generalized nonlinear retarded integral inequalities with applications,” Journal of Inequalities and Applications, vol. 2012, article 31, 14 pages, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. Q. H. Ma, “Estimates on some power nonlinear Volterra-Fredholm type discrete inequalities and their applications,” Journal of Computational and Applied Mathematics, vol. 233, no. 9, pp. 2170–2180, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. L. Li, F. Meng, and L. He, “Some generalized integral inequalities and their applications,” Journal of Mathematical Analysis and Applications, vol. 372, no. 1, pp. 339–349, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  13. O. Lipovan, “Integral inequalities for retarded Volterra equations,” Journal of Mathematical Analysis and Applications, vol. 322, no. 1, pp. 349–358, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. B. G. Pachpatte, “Explicit bounds on certain integral inequalities,” Journal of Mathematical Analysis and Applications, vol. 267, no. 1, pp. 48–61, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  15. W. S. Wang, “A class of retarded nonlinear integral inequalities and its application in nonlinear differential-integral equation,” Journal of Inequalities and Applications, vol. 2012, article 154, 10 pages, 2012. View at Publisher · View at Google Scholar · View at MathSciNet
  16. W. S. Wang, “Some retarded nonlinear integral inequalities and their applications in retarded differential equations,” Journal of Inequalities and Applications, vol. 2012, article 75, 8 pages, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  17. R. A. C. Ferreira and D. F. M. Torres, “Generalized retarded integral inequalities,” Applied Mathematics Letters, vol. 22, no. 6, pp. 876–881, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  18. R. Xu and Y. G. Sun, “On retarded integral inequalities in two independent variables and their applications,” Applied Mathematics and Computation, vol. 182, no. 2, pp. 1260–1266, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  19. S. Hilger, “Analysis on measure chains—a unified approach to continuous and discrete calculus,” Results in Mathematics, vol. 18, no. 1-2, pp. 18–56, 1990. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  20. W. N. Li, “Some new dynamic inequalities on time scales,” Journal of Mathematical Analysis and Applications, vol. 319, no. 2, pp. 802–814, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  21. F. H. Wong, C. C. Yeh, and W. C. Lian, “An extension of Jensen's inequality on time scales,” Advances in Dynamical Systems and Applications, vol. 1, no. 1, pp. 113–120, 2006. View at Zentralblatt MATH · View at MathSciNet
  22. M. Z. Sarikaya, “On weighted Iyengar type inequalities on time scales,” Applied Mathematics Letters, vol. 22, no. 9, pp. 1340–1344, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  23. Q. Feng and B. Zheng, “Generalized Gronwall-Bellman-type delay dynamic inequalities on time scales and their applications,” Applied Mathematics and Computation, vol. 218, no. 15, pp. 7880–7892, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  24. S. H. Saker, “Some nonlinear dynamic inequalities on time scales,” Mathematical Inequalities & Applications, vol. 14, no. 3, pp. 633–645, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  25. M. Bohner and T. Matthews, “The Grüss inequality on time scales,” Communications in Mathematical Analysis, vol. 3, no. 1, pp. 1–8, 2007. View at Zentralblatt MATH · View at MathSciNet
  26. Q. A. Ngô, “Some mean value theorems for integrals on time scales,” Applied Mathematics and Computation, vol. 213, no. 2, pp. 322–328, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  27. W. Liu and Q. A. Ngô, “Some Iyengar-type inequalities on time scales for functions whose second derivatives are bounded,” Applied Mathematics and Computation, vol. 216, no. 11, pp. 3244–3251, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  28. S. H. Saker, “Some nonlinear dynamic inequalities on time scales and applications,” Journal of Mathematical Inequalities, vol. 4, pp. 561–579, 2010.
  29. R. Agarwal, M. Bohner, and A. Peterson, “Inequalities on time scales: a survey,” Mathematical Inequalities and Applications, vol. 4, no. 4, pp. 535–557, 2001. View at Scopus
  30. W. S. Cheung and Q. H. Ma, “On certain new Gronwall-Ou-Iang type integral inequalities in two variables and their applications,” Journal of Inequalities and Applications, vol. 2005, no. 4, pp. 347–361, 2005. View at Publisher · View at Google Scholar · View at Scopus
  31. C. J. Chen, W. S. Cheung, and D. Zhao, “Gronwall-bellman-type integral inequalities and applications to BVPs,” Journal of Inequalities and Applications, vol. 2009, Article ID 258569, 15 pages, 2009. View at Publisher · View at Google Scholar · View at Scopus
  32. O. Lipovan, “A retarded Gronwall-like inequality and its applications,” Journal of Mathematical Analysis and Applications, vol. 252, no. 1, pp. 389–401, 2000. View at Scopus
  33. M. Bohner and A. Peterson, Dynamic Equations on Time Scales: An Introduction with Applications, Birkhäuser, Boston, Mass, USA, 2001.